MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® ENDOBRONCHIAL TUBES; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX® ENDOBRONCHIAL TUBES; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Catalog Number 198-32L
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that a smiths medical portex® endobronchial tube was kinked while in use with the patient.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
Corrected information: the available information suggests that there was actually no patient involvement in the reported incident because the device malfunction was found prior to use on a patient during a pre-use check.The coded hazard situation (rmd-10001706.100-occlusion/restriction) should have been rmd-10001706.100-occlusion/restriction-haz.Sit.21- compromised treatment due to obstructed/constricted tube or airline.This hazard situation indicates that this complaint is not reportable to the fda.The reported also does not indicate that a kinked tube would likely cause or contribute to a death or serious injury if the malfunction were to recur.Additionally, the device at the time of the incident was not life sustaining as the fault was detected prior to use with a patient.Therefore, this complaint is not reportable as a life sustaining malfunction or product problem malfunction.

Brand Name
PORTEX® ENDOBRONCHIAL TUBES
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8092591
Report Number3012307300-2018-08285
Device Sequence Number11114445
Product Code CBI
UDI-Device Identifier15019315058608
UDI-Public15019315058608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Catalogue Number198-32L
Device Lot Number3593120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1